MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*CUTTER RELOAD UNIT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*CUTTER RELOAD UNIT; STAPLE, IMPLANTABLE
Model Number TCR10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a gastrectomy procedure the staplers led to bleeding after firing.There was internal bleeding in the gastrectomy case after the device was stapled.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/13/2023.D4: batch#: unk.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.Additional information was requested, and the following was obtained: 1.Was there any other issue noted with the staple line other than bleeding/oozing (malformed staples, staple line missing staples, etc.)? no.2.How was the bleeding controlled? post surgery blood was infused in patient.3.How much blood was lost (ml)? 2 bottles he mentioned.4.Did the patient require a transfusion? unknown.5.Could you please clarify if there were any patient consequences? blood loss.6.Could you please clarify if was any change in the post-operative care of the patient as a result of the event? unknown.What were the indications for surgery? cancer at gastro.What surgical procedure was performed? partial gastrectomy.Did the patient receive any preoperative chemotherapy or radiation? unknown.Were there any issues experienced with the device in the surgical procedure? no.How was the bleeding identified? bleeding seen during surgery on anastomosis.How long after the initial procedure did the bleeding occur? unknown.How was the bleeding addressed? doctors put wet gauze.What was the pre and postoperative anti-coagulant and pain management protocol? unknown.Was the bleeding intraluminal or extraluminal? intraluminal.Were there any issues noted with staple formation? if so, please describe the shape and location.Unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key17117897
Report Number3005075853-2023-04041
Device Sequence Number7039046
Product Code GDW
UDI-Device Identifier10705036003045
UDI-Public10705036003045
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTCR10
Device Catalogue NumberTCR10
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2023
Initial Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale